Alert archive / North Dakota / High Wind Warnings in 2025
High Wind Warning 3, NWS Grand Forks, ND
NWS Grand Forks, ND issued this high wind warning at Mar 9, 2025, 2:48 PM CDT for 17 counties in North Dakota; 6 counties in Minnesota. It took effect at Mar 10, 2025, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2025, 2:48 PM CDT (19:48 UTC)
- In effect from
- Mar 10, 2025, 12:00 PM CDT
- Expired
- Mar 10, 2025, 5:43 PM CDT
- In force
- 6 hr
- Issued by
- NWS Grand Forks, ND
All 23 counties
Clay County, MN, Kittson County, MN, Marshall County, MN, Norman County, MN, Polk County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 24 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.8 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2162 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
553 WWUS73 KFGF 091948 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 248 PM CDT Sun Mar 9 2025 MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049- 052>054-100400- /O.UPG.KFGF.HW.A.0002.250310T1700Z-250311T0300Z/ /O.NEW.KFGF.HW.W.0003.250310T1700Z-250311T0300Z/ West Polk-Norman-Clay-Kittson-West Marshall-Wilkin-Towner- Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- Including the cities of Leroy, Breckenridge, Nash, Devils Lake, Cooperstown, Mayville, Rutland, Considine, Akra, Milnor, Hallock, Kelso, Karlstad, Englund, Bowesmont, Langdon, Grand Forks, Syre, Forman, Portland, Stephen, Moorhead, Lakota, Drayton, Backoo, Warren, Hatton, Adams, Maida, Maddock, McLeod, Lankin, Enderlin, Flaming, Twin Valley, Tolna, Florian, Finley, Aneta, Gwinner, Cando, Fairdale, Hillsboro, Mcville, East Grand Forks, Wahpeton, Lisbon, Walhalla, Fort Totten, Crookston, New Rockford, Ada, Valley City, Grafton, Roseville, Fargo, Cavalier, Park River, Faith, Mount Carmel, Lawndale, Vang, Minnewaukan, Oakwood, Dresden, Radium, Hope, Halstad, Hadler, Argyle, Lancaster, and Leeds 248 PM CDT Sun Mar 9 2025 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 10 PM CDT MONDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...From noon to 10 PM CDT Monday. * IMPACTS...Damaging winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest winds, with the best chance for gusts greater than 58 mph will be as a cold front moves north to south through the region late Monday afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor items that could be blown around. Use caution when traveling. && $$ DJR
5 follow-up statements
510 WWUS73 KFGF 100839 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 339 AM CDT Mon Mar 10 2025 MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049- 052>054-101645- /O.CON.KFGF.HW.W.0003.250310T1700Z-250311T0300Z/ West Polk-Norman-Clay-Kittson-West Marshall-Wilkin-Towner- Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- Including the cities of Adams, Forman, Twin Valley, Dresden, Faith, Cavalier, Minnewaukan, Tolna, Syre, Drayton, Finley, Hillsboro, Ada, Warren, Bowesmont, Argyle, Gwinner, Wahpeton, Langdon, McLeod, Stephen, Akra, Cooperstown, Devils Lake, Hope, Hadler, Valley City, Grafton, Mount Carmel, Nash, Oakwood, Lankin, Radium, Fort Totten, Milnor, Breckenridge, Leroy, Portland, Crookston, Park River, Moorhead, Cando, Lancaster, Leeds, Enderlin, New Rockford, Fargo, Grand Forks, Halstad, Karlstad, Rutland, Lawndale, Hallock, Lakota, Vang, Mcville, Kelso, Fairdale, Lisbon, Florian, East Grand Forks, Hatton, Mayville, Backoo, Englund, Maida, Walhalla, Flaming, Considine, Roseville, Aneta, and Maddock 339 AM CDT Mon Mar 10 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...From noon today to 10 PM CDT this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. $$ Riddle
923 WWUS73 KFGF 101742 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 1242 PM CDT Mon Mar 10 2025 MNZ001-004-007-NDZ007-008-015-016-026-027-054-110145- /O.CAN.KFGF.HW.W.0003.000000T0000Z-250311T0300Z/ /O.NEW.KFGF.WI.Y.0004.250310T1742Z-250311T0300Z/ West Polk-Kittson-West Marshall-Cavalier-Pembina-Ramsey-Eastern Walsh-Nelson-Grand Forks-Western Walsh- Including the cities of Warren, Lakota, Florian, Akra, Lankin, Argyle, Leroy, Oakwood, Crookston, Langdon, Devils Lake, Mcville, Adams, Tolna, Vang, Maida, Mount Carmel, Aneta, Stephen, Walhalla, Dresden, Englund, Bowesmont, Park River, Radium, Cavalier, Lancaster, Karlstad, Backoo, Grand Forks, East Grand Forks, Drayton, Fairdale, Nash, Hallock, and Grafton 1242 PM CDT Mon Mar 10 2025 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...In Minnesota, Kittson, West Marshall, and West Polk Counties. In North Dakota, Cavalier, Eastern Walsh, Grand Forks, Nelson, Pembina, Ramsey, and Western Walsh Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ006-101845- /O.CAN.KFGF.HW.W.0003.000000T0000Z-250311T0300Z/ Towner- Including the cities of Cando and Considine 1242 PM CDT Mon Mar 10 2025 ...HIGH WIND WARNING IS CANCELLED... Wind gusts up to 60 mph are no longer expected. $$ MNZ002-003-029-NDZ014-024-028>030-038-039-049-052-053-110145- /O.CON.KFGF.HW.W.0003.000000T0000Z-250311T0300Z/ Norman-Clay-Wilkin-Benson-Eddy-Griggs-Steele-Traill-Barnes-Cass- Ransom-Sargent-Richland- Including the cities of Forman, Fort Totten, Faith, Valley City, Ada, Moorhead, Lisbon, Leeds, Cooperstown, Twin Valley, Kelso, Lawndale, Mayville, Hadler, Fargo, Hillsboro, Roseville, Hope, Breckenridge, Maddock, Syre, Flaming, Rutland, Wahpeton, Enderlin, Minnewaukan, Milnor, Gwinner, Halstad, Finley, Portland, New Rockford, Hatton, and McLeod 1242 PM CDT Mon Mar 10 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. $$ TG
924 WWUS73 KFGF 102053 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 353 PM CDT Mon Mar 10 2025 MNZ002-NDZ014-024-028>030-110300- /O.CAN.KFGF.HW.W.0003.000000T0000Z-250311T0300Z/ /O.EXB.KFGF.WI.Y.0004.250310T2100Z-250311T0300Z/ Norman-Benson-Eddy-Griggs-Steele-Traill- Including the cities of Hope, Faith, Flaming, Hatton, Syre, Hadler, Cooperstown, Fort Totten, Roseville, Halstad, Twin Valley, Kelso, Mayville, Minnewaukan, Portland, Maddock, Leeds, New Rockford, Hillsboro, Finley, and Ada 353 PM CDT Mon Mar 10 2025 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...In Minnesota, Norman County. In North Dakota, Benson, Eddy, Griggs, Steele, and Traill Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MNZ003-029-NDZ038-039-049-052-053-110300- /O.CON.KFGF.HW.W.0003.000000T0000Z-250311T0300Z/ Clay-Wilkin-Barnes-Cass-Ransom-Sargent-Richland- Including the cities of Milnor, Forman, Enderlin, Fargo, Lawndale, McLeod, Lisbon, Moorhead, Gwinner, Wahpeton, Valley City, Rutland, and Breckenridge 353 PM CDT Mon Mar 10 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph. * WHERE...In Minnesota, Clay and Wilkin Counties. In North Dakota, Barnes, Cass, Ransom, Richland, and Sargent Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ MNZ001-004-007-NDZ007-008-015-016-026-027-054-110300- /O.CON.KFGF.WI.Y.0004.000000T0000Z-250311T0300Z/ West Polk-Kittson-West Marshall-Cavalier-Pembina-Ramsey-Eastern Walsh-Nelson-Grand Forks-Western Walsh- Including the cities of Mcville, Langdon, Grafton, Park River, Devils Lake, Radium, Englund, Fairdale, Backoo, Warren, East Grand Forks, Akra, Oakwood, Crookston, Hallock, Adams, Walhalla, Aneta, Lancaster, Cavalier, Leroy, Vang, Karlstad, Tolna, Stephen, Nash, Argyle, Dresden, Mount Carmel, Maida, Bowesmont, Lakota, Grand Forks, Lankin, Florian, and Drayton 353 PM CDT Mon Mar 10 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...North winds 25 to 30 mph with gusts up to 45 mph. * WHERE...In Minnesota, Kittson, West Marshall, and West Polk Counties. In North Dakota, Cavalier, Eastern Walsh, Grand Forks, Nelson, Pembina, Ramsey, and Western Walsh Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Thomas
434 WWUS73 KFGF 102225 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 525 PM CDT Mon Mar 10 2025 MNZ003-029-NDZ038-039-049-052-053-110300- /O.CON.KFGF.HW.W.0003.000000T0000Z-250311T0300Z/ Clay-Wilkin-Barnes-Cass-Ransom-Sargent-Richland- Including the cities of Milnor, Forman, Enderlin, Fargo, Lawndale, McLeod, Lisbon, Moorhead, Gwinner, Wahpeton, Valley City, Rutland, and Breckenridge 525 PM CDT Mon Mar 10 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...North winds 25 to 30 mph with gusts up to 55 mph. * WHERE...In Minnesota, Clay and Wilkin Counties. In North Dakota, Barnes, Cass, Ransom, Richland, and Sargent Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ MNZ001-002-004-007-NDZ007-008-014>016-024-026>030-054-110300- /O.CON.KFGF.WI.Y.0004.000000T0000Z-250311T0300Z/ West Polk-Norman-Kittson-West Marshall-Cavalier-Pembina-Benson- Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill- Western Walsh- Including the cities of Hope, Mcville, Faith, Flaming, Langdon, Grafton, Park River, Devils Lake, Radium, Hatton, Englund, Syre, Fairdale, Backoo, Warren, Hadler, East Grand Forks, Cooperstown, Akra, Oakwood, Crookston, Hallock, Adams, Walhalla, Fort Totten, Aneta, Lancaster, Cavalier, Roseville, Leroy, Vang, Karlstad, Halstad, Twin Valley, Tolna, Mayville, Stephen, Nash, Kelso, Minnewaukan, Portland, Argyle, Dresden, Maddock, Maida, Mount Carmel, Leeds, New Rockford, Hillsboro, Bowesmont, Lakota, Grand Forks, Finley, Lankin, Ada, Florian, and Drayton 525 PM CDT Mon Mar 10 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...North winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Portions of northwest Minnesota and northeast and southeast North Dakota. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Thomas
757 WWUS73 KFGF 102243 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 543 PM CDT Mon Mar 10 2025 MNZ003-029-NDZ038-039-049-052-053-102345- /O.CAN.KFGF.HW.W.0003.000000T0000Z-250311T0300Z/ Clay-Wilkin-Barnes-Cass-Ransom-Sargent-Richland- Including the cities of Milnor, Forman, Enderlin, Fargo, Lawndale, McLeod, Lisbon, Moorhead, Gwinner, Wahpeton, Valley City, Rutland, and Breckenridge 543 PM CDT Mon Mar 10 2025 ...HIGH WIND WARNING IS CANCELLED... The threat has ended. $$ MNZ001-002-004-007-NDZ007-008-014>016-024-026>030-054-102345- /O.CAN.KFGF.WI.Y.0004.000000T0000Z-250311T0300Z/ West Polk-Norman-Kittson-West Marshall-Cavalier-Pembina-Benson- Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill- Western Walsh- Including the cities of Hope, Mcville, Faith, Flaming, Langdon, Grafton, Park River, Devils Lake, Radium, Hatton, Englund, Syre, Fairdale, Backoo, Warren, Hadler, East Grand Forks, Cooperstown, Akra, Oakwood, Crookston, Hallock, Adams, Walhalla, Fort Totten, Aneta, Lancaster, Cavalier, Roseville, Leroy, Vang, Karlstad, Halstad, Twin Valley, Tolna, Mayville, Stephen, Nash, Kelso, Minnewaukan, Portland, Argyle, Dresden, Maddock, Maida, Mount Carmel, Leeds, New Rockford, Hillsboro, Bowesmont, Lakota, Grand Forks, Finley, Lankin, Ada, Florian, and Drayton 543 PM CDT Mon Mar 10 2025 ...WIND ADVISORY IS CANCELLED... The threat has ended. $$ Thomas
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this high wind warning went out at Mar 9, 12:45 PM CDT, 2 hours 3 minutes earlier. Its key messages:
- High winds are expected to develop Monday. Widespread gusts to 50 mph can be expected with a 50% chance for up to 60 mph wind gusts.
- Critical fire conditions will develop Monday afternoon.
- A strong storm system will develop over the central CONUS late next week. Certainty is low in impacts due to a wide range of potential scenarios.
Area forecast discussion, Mar 9, 12:45 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1245 PM CDT Sun Mar 9 2025
.KEY MESSAGES...
- High winds are expected to develop Monday. Widespread gusts to
50 mph can be expected with a 50% chance for up to 60 mph wind
gusts.
- Critical fire conditions will develop Monday afternoon.
- A strong storm system will develop over the central CONUS late
next week. Certainty is low in impacts due to a wide range of
potential scenarios.
&&
.UPDATE...
Issued at 1244 PM CDT Sun Mar 9 2025
High clouds continue to move thorugh the region, and
temperatures are on track to reach highs in the 50s to lower
60s in many locations outside of the far north. Near term
adjustments were made, otherwise the short term forecast
through this evening is on track.
UPDATE
Issued at 1013 AM CDT Sun Mar 9 2025
Mostly sunny skies are prevailing, with pockets of passing high
clouds this morning. These are having little impact on warming
temperatures which already started mild early this morning due
to westerly winds 5-12 mph. The forecast is on track, so only
minor adjustments were needed during this update.
UPDATE
Issued at 707 AM CDT Sun Mar 9 2025
High clouds are over the area this morning as dawn approaches.
High clouds likely to remain in place much of the day...though
some thinning may occur. West-southwest wind today is a warming
wind so see no reason to adjust any temperatures.
&&
.DISCUSSION...
Issued at 104 AM CST Sun Mar 9 2025
...Synopsis...
Quiet weather will continue today as northwesterly flow and a lack
of any vorticity lobes for precipitation chances. This changes
Monday as a very strong cold front will sweep through the area.
Ahead of this front, record-breaking temperatures are likely to
develop. Highs generally should be around the mid-60s, so there is
the potential for some spots to cross daily records.
The upper flow pattern will dramatically change by midweek,
eventually transitioning to southwesterly flow aloft. Ahead of this
southwesterly flow is a fast moving shortwave trough that will set
the stage for potential winter impacts by the end of the period.
This will likely bring at least some snow mid-week before the big
system arrives, bringing widespread precipitation to our area,
although there is a wide range of potential outcomes for impacts.
...HIGH WINDS MONDAY...
A very strong arctic front will punch through the region Monday
afternoon. A roughly 40 degree thermal gradient will create a strong
thermal wind aloft. Additionally, the region ahead of the front will
likely experience deep vertical mixing, allowing for solid momentum
transfer to 850mb and possibly higher. Once the cold front arises
and pressure rises combine with instantaneous cold air advection
maximums, expect wind gusts to temporarily intensify and get some
solid punches of 60 mph wind gusts. There is a signal for higher
wind gusts to 65 mph. These gusts should remain fairly isolated in
location (i.e. there will not be a widespread swath of 60+ mph
winds). Regardless, where these winds occur should see fairly high
impacts for our region.
Additionally, the wind direction of westerly will create hazardous
to dangerous travel conditions for high profile vehicles,
specifically on I-29 and I-94 where winds will be perpendicular to
the interstate (i.e. where the interstate directions are
north/south).
...WINTER STORM POTENTIAL LATE WEEK...
There will be a strong extratropical cyclone that develops late next
week. That we can say with certainty. Where the certainty diminishes
is what that means for our region. ECMWF EFI values are shading for
QPF but not for snow. With snow, there is a few members forecasting
extreme events but with a lack of shading this can likely be
interpreted as very high uncertainty in precipitation type. Looking
towards clusters, the highest values in snowfall amounts appear to
be pulled heavily from the GEFS, which is making for some
interesting clusters that are heavily tied to one ensemble system.
Generally speaking, however, every single ensemble system and
cluster brings impacts to our area. At the very minimum, you can
expect very gusty winds, with a strong signal for high winds from
the EFI and ensemble systems. Precipitation is also likely to
develop, but what type falls and how much accumulates heavily
depends on track and when intensification and occlusion occurs as
this appears to be what is driving the swath of heaviest snow. The
potential range of impacts would be from just high winds impacting
the region and light to moderate snowfall accumulations or a heavy
snow blizzard. Continue to monitor for the latest forecast on the
upcoming system late week.
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1244 PM CDT Sun Mar 9 2025
VFR conditions are expected across eastern ND and northwest MN
through the TAF period, with dry westerly flow in place. Winds
12-15kt this afternoon shift to the southwest and drop below
10kt at sunset before gradually increasing from the west again
after sunrise Monday morning. The strongest winds arrive after
this TAF period in ND and parts of northwest MN Monday.
&&
.FIRE WEATHER...
Issued at 153 AM CST Sun Mar 9 2025
The lack of snowpack across our area has started fire season.
While ERC values generally aren't too terribly high for our
region, HRB values indicate that we are very conducive for fine
fuel burning. Ahead of a cold front, expect RH values to fall
into the 20-25% range in southeast North Dakota with wind gusts
up to 50 mph. As the cold front approaches, winds will shift to
west-northwesterly, with an instantaneous increase in wind gusts
to 60 mph possible. Additionally, compressional warming ahead of
the front may push RH values into the teens, but this should be
fairly short-lived. Cloud cover is really the only lingering
uncertainty in the relative humidity forecast. If we do end up
seeing more cloud cover in the Red Flag Warning area, expect the
values to fall closer to 30% rather than 20%. Smoke dispersal
also will be very high as vertical mixing will be intense
(potentially to 8-9 kft).
Outside the RFW area in northeast North Dakota, relative
humidity values should be fairly high enough to avoid any
potential critical fire conditions. Additionally, relative
humidity values in west-central Minnesota should avoid
widespread 25% or less RH values, foregoing critical fire
conditions developing over there. For this reason, no watch is
necessary at this time for those areas.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...High Wind Watch from Monday afternoon through Monday evening
for NDZ006>008-014>016-024-026>030-038-039-049-052>054.
Red Flag Warning from 11 AM to 7 PM CDT Monday for NDZ028>030-
038-039-049-052-053.
MN...High Wind Watch from Monday afternoon through Monday evening
for MNZ001>004-007-029.
&&
UPDATE...Riddle/DJR
DISCUSSION...Perroux
AVIATION...DJR
FIRE WEATHER...PerrouxHazardous weather outlook, Mar 9, 6:21 AM CDT, 8 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 621 AM CDT Sun Mar 9 2025 MNZ001>004-007-029-NDZ006>008-014>016-024-026-027-054-101130- West Polk-Norman-Clay-Kittson-West Marshall-Wilkin-Towner- Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson- Grand Forks-Western Walsh- 621 AM CDT Sun Mar 9 2025 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday Windy conditions are expected Monday, with gusts to 50 mph along and west of the Red River Valley. There is a 50% chance for gusts greater than 58 mph. A strong storm system will move across the U.S. late next week. A range of scenarios exist regarding impacts across the northern plains, with a 30% chance for moderate impacts across our region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today. NDZ028>030-038-039-049-052-053-101130- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- 621 AM CDT Sun Mar 9 2025 This hazardous weather outlook is for portions of eastern North Dakota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday Windy conditions are expected Monday, with gusts to 50 mph along and west of the Red River Valley. There is a 50% chance for gusts greater than 58 mph. The combination of windy conditions and low RH values will result in critical fire weather conditions. A strong storm system will move across the U.S. late next week. A range of scenarios exist regarding impacts across the northern plains, with a 30% chance for moderate impacts across our region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today. MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-101130- Roseau-Lake Of The Woods-East Marshall-North Beltrami-Pennington- Red Lake-East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-West Otter Tail- East Otter Tail-Wadena-Grant- 621 AM CDT Sun Mar 9 2025 This hazardous weather outlook is for portions of west central and northwest Minnesota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday A strong storm system will move across the U.S. late next week. A range of scenarios exist regarding impacts across the northern plains, with a 30% chance for moderate impacts across our region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 3:01 AM CDT | Red Flag Warning | FGF | Barnes, Cass, Griggs, Ransom, Richland, Sargent and 2 more | 40 hr |
| Mar 9, 2:58 PM CDT | Fire Weather Watch | FGF | Becker, Clay, Grant, Hubbard, Otter Tail, Wadena and 1 more | 13 hr |
Nearby
High Wind Warnings in North Dakota, 2025High Wind Warnings in Minnesota, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.